Alert archive / Tennessee / High Wind Warnings in 2020

High Wind Warning 7, NWS Morristown, TN

October 28, 20207 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Oct 28, 2020, 3:24 PM EDT for 7 counties in Tennessee. It took effect at Oct 29, 2020, 2:00 AM EDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 28, 2020, 3:24 PM EDT (19:24 UTC)
In effect from
Oct 29, 2020, 2:00 AM EDT
Expired
Oct 29, 2020, 12:00 PM EDT
In force
10 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 29, 6:00 AM EDTNON-TSTM WND GST 553 Ese Wears Valley, TNRECORDED AT COVE MOUNTAIN WIND TOWER.
Oct 29, 7:15 AM EDTNON-TSTM WND GST 472 S Camp Creek, TNRECORDED AT THE CAMP CREEK WIND TOWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

325 
WWUS74 KMRX 281924
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
324 PM EDT Wed Oct 28 2020

TNZ101-282030-
/O.CAN.KMRX.WI.Y.0018.201029T0600Z-201029T1600Z/
West Polk-
324 PM EDT Wed Oct 28 2020

...WIND ADVISORY IS CANCELLED...

This was replaced with a Tropical Storm Warning.

$$

NCZ060-061-TNZ087-102-282030-
/O.CAN.KMRX.HW.A.0006.201029T0600Z-201029T1600Z/
Cherokee-Clay-Southeast Monroe-East Polk-
324 PM EDT Wed Oct 28 2020

...HIGH WIND WATCH IS CANCELLED...

This was replaced with a Tropical Storm Warning.

$$

TNZ018-041-043-045-047-072-074-290330-
/O.UPG.KMRX.HW.A.0006.201029T0600Z-201029T1600Z/
/O.NEW.KMRX.HW.W.0007.201029T0600Z-201029T1600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
and Gatlinburg
324 PM EDT Wed Oct 28 2020

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO NOON EDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of east Tennessee, mainly in the higher
  elevations.

* WHEN...From 2 AM to noon EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ098>100-290330-
/O.CON.KMRX.WI.Y.0018.201029T0600Z-201029T1600Z/
Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Haletown (Guild), 
Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, and Tasso
324 PM EDT Wed Oct 28 2020 /224 PM CDT Wed Oct 28 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
NOON EDT /11 AM CDT/ THURSDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Marion, Hamilton, and Bradley Counties.

* WHEN...From 2 AM EDT /1 AM CDT/ to noon EDT /11 AM CDT/ 
  Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
716 
WWUS74 KMRX 290325
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1125 PM EDT Wed Oct 28 2020

TNZ018-041-043-045-047-072-074-291500-
/O.CON.KMRX.HW.W.0007.201029T0600Z-201029T1600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
and Gatlinburg
1125 PM EDT Wed Oct 28 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of east Tennessee, mainly in the higher 
  elevations.

* WHEN...From 2 AM to noon EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ098>100-291500-
/O.CON.KMRX.WI.Y.0018.201029T0600Z-201029T1600Z/
Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Haletown (Guild), 
Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, and Tasso
1125 PM EDT Wed Oct 28 2020 /1025 PM CDT Wed Oct 28 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/
THURSDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Marion, Hamilton, and Bradley Counties.

* WHEN...From 2 AM EDT /1 AM CDT/ to noon EDT /11 AM CDT/ 
  Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
467 
WWUS74 KMRX 290709
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
309 AM EDT Thu Oct 29 2020

TNZ018-041-043-045-047-072-074-291600-
/O.CON.KMRX.HW.W.0007.000000T0000Z-201029T1600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
and Gatlinburg
309 AM EDT Thu Oct 29 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Southerly winds 25 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Far east Tennessee Mountains and Adjacent Foothills.

* WHEN...Until noon EDT Today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The saturated soils will make conditions
  more favorable to down trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ071-073-081>086-291600-
/O.EXB.KMRX.WI.Y.0018.000000T0000Z-201029T1700Z/
Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-
Including the cities of Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
and Bullet Creek
309 AM EDT Thu Oct 29 2020 /209 AM CDT Thu Oct 29 2020/

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT /NOON CDT/ THIS
AFTERNOON...

* WHAT...Southerly winds increasing to 15 to 30 mph with gusts up
  to 40 mph expected.

* WHERE...Southeast Tennessee, southern Plateau, and western
  sections of the central Tennessee Valley.

* WHEN...Until 1 PM EDT /noon CDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The saturated soils will make conditions
  more favorable to down trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ017-040-042-044-046-070-VAZ008-291600-
/O.EXB.KMRX.WI.Y.0018.201029T1200Z-201029T2000Z/
Sullivan-Northwest Cocke-Northwest Greene-Washington-
Northwest Carter-Jefferson-
Including the cities of Kingsport, Bristol TN, South Holston Dam,
Bybee, Newport, Greeneville, Johnson City, Elizabethton, 
Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, 
White Pine, Benhams, Bristol VA, and Abingdon
309 AM EDT Thu Oct 29 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON...

* WHAT...Southerly winds increasing 15 to 30 mph with gusts up to
  40 mph expected.

* WHERE...Parts of northeast Tennessee and southwest Virginia.

* WHEN...From 8 AM this morning to 4 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The saturated soils will make conditions
  more favorable to down trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ098>100-291600-
/O.EXT.KMRX.WI.Y.0018.000000T0000Z-201029T1700Z/
Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Haletown (Guild), 
Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, and Tasso
309 AM EDT Thu Oct 29 2020 /209 AM CDT Thu Oct 29 2020/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EDT /NOON CDT/ THIS
AFTERNOON...

* WHAT...Southerly winds 15 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Marion, Hamilton, and Bradley Counties.

* WHEN...Until 1 PM EDT /noon CDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The saturated soils will make conditions
  more favorable to down trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Oct 28, 3:15 PM EDT, 9 minutes earlier.

Area forecast discussion, Oct 28, 3:15 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
315 PM EDT Wed Oct 28 2020

.SHORT TERM...(Tonight through Thursday)...

Key Messages:

1. Rain this evening will become heavy from south to north tonight
through Thursday morning as the remnants of Zeta pass through the
area.

2. Rainfall totals have increased with much of the central and
southern valley, plateau, and SW NC seeing 3 to 4 inches and locally
higher amounts, with 2 to 3 inches farther north.

3. Steady rain will quickly end after Noon Thursday with scattered
light showers for the afternoon.

4. Strong winds in the far southern plateau, SE Tennessee, SW North
Carolina, and mountains of E Tennessee late tonight into Thursday
morning with gusts up to 60 mph in the peaks and foothills of the
mountains and up to 40 mph in lower elevations.

Discussion:

Late This Afternoon/Evening...

As of 1:45 PM, Hurricane Zeta was nearing the SE coast of LA as a
Category 1 storm with maximum sustained winds of 90 mph. A large
mid/upper low was centered over W TX and slowly moving eastward.
Zeta is still on pace to make landfall near the LA/MS coasts this
evening and rapidly accelerate northeastward getting picked up by
the incoming upper low. A band of moderate to occasionally heavy
rain has already overspread the whole region as increasing southerly
flow ahead of the upper low and Zeta is advecting deep tropical
moisture into the region, with isentropic lift focusing this
moisture into a band of rainfall. This initial lift will shift north
over the next few hours allowing a break in the steadiest rain (dry
slot) for the first half of the evening, but upstream radar and CAMs
indicate that rain will quickly fill back in after 00Z, so kept
categorical PoPs through the evening. We have already received 0.96
inches of rain at the MRX office with other observations showing
just under 0.50 inches to over 1 inch, so rainfall rates have
already become efficient.

Tonight and Thursday...

Zeta will quickly move NE across N AL and N GA tonight with its
circulation passing just SE of our region across the far western
Carolinas Thurs morning. At the same time, the upper low will move
into the TN Valley by mid morning Thurs while opening into a
mid/upper trough, with its associated 115-120 kt 300 mb jet rapidly
kicking Zeta NE and offshore of the Mid Atlantic by Thurs evening.

Rainfall

The deepest surge of tropical moisture will arrive as the
circulation approaches tonight with PWATs late tonight and early
Thurs rising over 2 inches which is above the daily maximum
climatological value. Additionally, the deep tropical airmass will
bring freezing levels up around 16-17 thousand feet with a very deep
warm cloud layer to support warm rain processes. This will all
support very efficient rainfall rates with 1-2 inch per hour rates
not out of the question. The heaviest banding will be just NW of the
track of the low-level circulation. HREF Ensemble Probability
Matched Mean suggests swaths of 3 to 5 inch storm totals from the
central and S Valley through the S Plateau and SW NC with 2 to 3
inches across the rest of the CWA. WPC guidance is slightly lower
with generally 3 to 4 inches in the aforementioned southern areas of
the CWA and 2 to 3 inches elsewhere. These WPC amounts seem
reasonable based on our favorable position on the NW side of the
track. As the circulation passes across the Carolinas, the back edge
of the steadiest/heaviest rain will quickly end over the S Plateau,
S Valley, and SW NC after 12Z, ending over the central valley and N
Plateau after 13Z, and ending over NE TN and SW VA after 15Z.
Reduced PoPs to chance for Thurs afternoon in most areas with just
scattered showers expected as the axis of the mid/upper trough and
associated cold front crosses the region. Any showers Thurs
afternoon will be light with under 0.25 inch of additional rainfall.

Wind

A low-level southeasterly jet max of 50+ kts will punch across the
southern and southeastern CWA between 09 and 15Z Thurs on the right
front quadrant of Zeta's circulation, with an additional core of
wind around the center. This will lead to downslope high winds in
the E TN mountains with gusts around 50 kts in the peaks and
foothills. A weak inversion will minimize ducting, so wind gusts
will be marginal for high wind criteria. Nevertheless, upgraded to
High Wind Warning for the mountain zones from Johnson to Blount
counties with a rare Tropical Storm Warning for the mountain zones
of Monroe, and all of Polk, Cherokee, and Clay Counties. This was
after close collaboration with neighboring and regional offices and
NHC. The highest winds will be in the peaks and foothills of the
Smokies, especially from Sevier County and points south, but rain
bands around the circulation will pull some 30 to 40 kt gusts down
into lower elevations, including farther west into the rest of the
far SE TN and the S Plateau counties. Wind advisory remains in
effect for these areas. Any deviation in the track of the
circulation will cause slightly lower or higher gusts, but
regardless, the very saturated soil will easily lead to downed
trees.

Garuckas

.LONG TERM...(Thursday night through Wednesday)...

The remnants of Zeta will be racing off well to the northeast of the
forecast area by Thursday afternoon and evening. A trailing upper
low will traverse the area during the evening and early parts of the
overnight hours Thursday night into Friday night however. Expect
some showers will linger through that time, but otherwise a dry
forecast is on tap for the long term period.

High pressure moves in for the first half of the weekend for dry
conditions and more seasonal temperatures. A stronger and much
deeper trough carves out a home across the eastern US Sunday into
the first part of next week. Strong high pressure will move in on
the backside of this trough Sunday night into Monday for
significantly cooler weather. Highs on Monday will struggle to reach
50 degrees in the north, and likely only climb into the low 50s in
the south. Some moderation begins by mid week as low level flow
turns back to westerly or southwesterly and upper ridging builds in
aloft.

CD

&&

.AVIATION...
18Z TAF DISCUSSION.

Expect prolonged periods of IFR or lower flight categories at all
terminals as remnants of Hurricane Zeta track through southern
Appalachians over the next 24 hours. Will likely see some breaks
in rainfall through 00z-03z behind initial wave of showers
currently lifting north through TN valley, but expect any
improvements that might occur in flight categories to dive right
back to IFR territory by 03z or so as precip from Zeta begins to
move in. Winds at KTYS and KCHA could be quite gusty late in the
period as center of Zeta remnants lifts north and winds turn to
southwesterly direction. Have gusts north of 20kt at both of those
sites. KTRI will likely remain light until after 14z, given
location relative to mountains and Zeta circulation.

CD

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             69  78  49  60  42 / 100  70  10   0   0
Knoxville McGhee Tyson Airport, TN  66  77  50  56  40 / 100 100  30   0   0
Oak Ridge, TN                       66  76  49  56  40 / 100 100  30   0   0
Tri Cities Airport, TN              63  75  48  54  35 / 100 100  60  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch from 8 PM EDT this evening through Thursday
     afternoon for Cherokee-Clay.

     Tropical Storm Warning for Cherokee-Clay.

TN...High Wind Warning from 2 AM to noon EDT Thursday for Blount
     Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Unicoi.

     Flash Flood Watch from 8 PM EDT /7 PM CDT/ this evening through
     Thursday afternoon for Anderson-Bledsoe-Blount Smoky
     Mountains-Bradley-Campbell-Claiborne-Cocke Smoky Mountains-
     East Polk-Grainger-Hamblen-Hamilton-Hancock-Hawkins-
     Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-Morgan-
     North Sevier-Northwest Blount-Northwest Carter-Northwest
     Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott-
     Sequatchie-Sevier Smoky Mountains-Southeast Carter-
     Southeast Greene-Southeast Monroe-Sullivan-Unicoi-Union-
     Washington-West Polk.

     Tropical Storm Warning for East Polk-Southeast Monroe-West Polk.

     Wind Advisory from 2 AM EDT /1 AM CDT/ to noon EDT /11 AM CDT/
     Thursday for Bradley-Hamilton-Marion.

VA...Flash Flood Watch from 8 PM EDT this evening through Thursday
     afternoon for Lee-Russell-Scott-Washington-Wise.

&&
Hazardous weather outlook, Oct 28, 4:09 AM EDT, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
409 AM EDT Wed Oct 28 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290815-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
409 AM EDT Wed Oct 28 2020 /309 AM CDT Wed Oct 28 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

An upper level low will interact with the remnants of tropical
system Zeta to bring periods of heavy rain today and tonight.
A flash flood watch has been issued for tonight into early
Thursday afternoon. Also, strong winds are possible in the
Tennessee and North Carolina mountains and adjacent foothills late
tonight with gusts potentially exceeding 40 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The flooding threat will continue into Thursday before
diminishing. The potential for gusty winds in the Tennessee and
North Carolina mountains and adjacent foothills will continue into
Thursday morning as well before subsiding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:52 AM EDTFlash Flood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more30 hr
Oct 28, 10:03 AM EDTRiver Flood WarningMRXCocke44 hr
Oct 28, 10:47 AM EDTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more5 hr
Oct 28, 10:47 AM EDTWind AdvisoryMRXBledsoe, Blount, Bradley, Carter, Cocke, Greene and 12 more28 hr
Oct 28, 11:09 AM EDTRiver Flood WarningMRXBledsoe, Marion, Sequatchie45 hr
Oct 28, 11:17 AM EDTRiver Flood WarningMRXHamilton23 hr
Oct 28, 2:58 PM EDTTropical Storm WarningMRXMonroe, Polk24 hr

Nearby

High Wind Warnings in Tennessee, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.